Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jan 13, 2007, 10:13 AM CST for Blanco County, Kendall County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 13, 2007, 10:13 AM CST (16:13 UTC)
- Expired
- Jan 13, 2007, 1:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Blanco County, TX, Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 68 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 13, 1:12 PM CST | FLASH FLOOD | Blanco, TX | CRABAPPLE ROAD CLOSED. |
| Jan 13, 1:12 PM CST | FLASH FLOOD | Johnson City, TX | FM 2766 CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 4.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 131614
FFWEWX
TXC031-259-131915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1013 AM CST SAT JAN 13 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BLANCO
KENDALL
* UNTIL 115 PM CST
* AT 1009 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINS FROM BOERNE TO BLANCO AND JOHNSON CITY. RAINFALL
RATES OF 1 TO 3 INCHES PER HOUR WERE NOTED. THE RAINS WERE MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE ROUND MOUNTAIN...PEDERNALES FALLS
STATE PARK...JOHNSON CITY...CYPRESS MILL AND BLANCO
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2973 9873 3008 9833 3043 9816 3047 9854
3015 9859
$$1 follow-up statement
000
WGUS74 KEWX 131808
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 PM CST SAT JAN 13 2007
TXC031-259-131915-
BLANCO TX-KENDALL TX-
1206 PM CST SAT JAN 13 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CST FOR
KENDALL AND BLANCO COUNTIES...
AT 1204 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAINS BETWEEN SISTERDALE...KENDALIA AND BLANCO
AS WELL BETWEEN JOHNSON CITY AND ROUND MOUNTAIN. RAINFALL RATES OF 1
TO 2 INCHES PER HOUR WERE NOTED. THESE RAINS WERE...MOVING NORTHEAST
AT 20 MPH.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2973 9873 3008 9833 3043 9816 3047 9854
3015 9859
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 5:53 AM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Jan 13, 5:53 AM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 553 AM CST SAT JAN 13 2007 .AVIATION... A MIX BAG OF SKY CONDITIONS AS NUMEROUS SHOWERS AND THUNDERSTORMS TRAVERSE THE AREA. BUT THERE APPEARS TO BE A PREVAILING MVFR CIG AND HIGHER VFR CIG ABOVE. A COLD FRONTAL BOUNDARY IS CURRENTLY MOVING SOUTH AT 13 KTS. WINDS WILL SHIFT TO THE NORTHEAST AT KAUS ARND 15Z, KDRT 16Z, KHYI-KSAT 17Z AND KSSF 18Z. AFTER THE FROPA, CIGS WILL VARY FROM IFR TO MVFR WITH LIGHT RAIN OR RAINSHOWERS CONTINUING. && .PREV DISCUSSION... /ISSUED 438 AM CST SAT JAN 13 2007/ DISCUSSION...SOUTH CENTRAL TEXAS WILL SEE A DETERIORATION TO WINTER WEATHER CONDITIONS BY THE END OF THE WEEKEND. THE INITIAL SURGE OF POLAR AIR HAS ENTERED INTO THE AREAS NORTHERN PORTIONS EARLY THIS MORNING FORCING US TO RECONSIDER TODAYS HIGH TEMPERATURE FORECAST. THE TROPICAL TAP WILL CONTINUE ALOFT TODAY COMBINING BOTH PACIFIC AND GULF MOISTURE SOURCES TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS..SOME OVERRUNNING THE INITIAL SHALLOW COLD SURGE. CONTINUED OVERRUNNING TONIGHT WILL RESULT IN WIDESPREAD RAIN AND SHOWERS. OVERRUNNING CONTINUES SUNDAY WITH THE SECONDARY SURGE ARRIVING BRINGING COLDER AIR FOR SUNDAY NIGHT AND MONDAY. AS READINGS DROP, BY LATE EVENING SUNDAY, RAIN WILL BEGIN TRANSITIONING OVER TO FREEZING RAIN ACROSS THE NORTHERN PORTIONS OF THE REGION, LIKELY EXPANDING SOUTH OVERNIGHT TO COVER MUCH OF THE HILL COUNTRY AND MOST OF SOUTH CENTRAL TEXAS NORTH OF INTERSTATE 10. AS TEMPERATURES REMAIN BELOW FREEZING OVER EASTERN PORTIONS OF THE HILL COUNTRY TO THE NORTHERN PORTIONS OF THE I-35 CORRIDOR ON MONDAY, THIS IS WHERE SIGNIFICANT ACCUMULATIONS OF ICE COULD OCCUR. A WINTER STORM WATCH MAY BE ISSUED FOR THIS AREA LATER TODAY OR TONIGHT IF SUBSEQUENT MODELS SUGGEST THE SAME TREND. FREEZING RAIN WILL BEGIN EXPANDING INTO OUR SOUTHEASTERN CWA MONDAY NIGHT INTO TUESDAY MORNING AND SOME OF THIS WILL BECOME MIXED WITH SLEET ACCORDING TO FORECAST MODEL SOUNDINGS. BY TUESDAY NIGHT THIS WINTER WEATHER EPISODE WILL BE IN ITS WANING STAGES AS THE ARCTIC RIDGE CONTINUES TO BUILD SOUTH, BUT NOT BEFORE THE PRECIPITATION TRANSITIONS OVER TO SNOW PRIMARILY ALONG AND EAST OF THE I-35 CORRIDOR. THE DRY COLD RIDGE WILL ANCHOR ITSELF ACROSS SOUTH TEXAS WEDNESDAY THRU FRIDAY WITH NO SIGNIFICANT PRECIPITATION EXPECTED BUT THE SUBTROPICAL JET WILL KEEP SKIES MOSTLY CLOUDY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 37 43 33 33 / 100 100 70 90 70 AUSTIN BERGSTROM INTL AIRPORT 66 37 43 31 33 / 90 100 70 90 80 DEL RIO INTL AIRPORT 69 58 68 39 43 / 30 50 40 50 30 SAN ANTONIO INTL AIRPORT 66 48 58 33 34 / 80 80 60 90 70 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/06
Hazardous weather outlook, Jan 13, 5:32 AM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 532 AM CST SAT JAN 13 2007 TXZ171>173-183>194-202>209-217>225-228-141145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 532 AM CST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES ARE POSSIBLE ACROSS THE EASTERN SECTIONS OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FREEZING RAIN WILL COMMENCE OVER THE HILL COUNTRY SUNDAY NIGHT AND SPREAD SOUTH ACROSS SOUTH CENTRAL TEXAS MONDAY NIGHT. A WINTRY MIX OF FREEZING RAIN, SLEET AND SNOW IS POSSIBLE TUESDAY, CHANGING OVER TO SNOW TUESDAY NIGHT. ONLY LIGHT ACCUMULATIONS ARE EXPECTED AT THIS TIME. COLD TEMPERATURES WILL PREVAIL MONDAY NIGHT THROUGH WEDNESDAY MORNING. A HARD FREEZE WILL GRIP THE AREA TUESDAY NIGHT WITH WIND CHILL INDICES FALL TO THE SINGLE DIGITS OVER THE HILL COUNTRY...AND TEENS OVER SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TUESDAY.
In the hours before
Special weather statement, Jan 13, 6:24 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 624 AM CST SAT JAN 13 2007 TXZ171>173-183>194-202>209-217>225-228-131430- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 624 AM CST SAT JAN 13 2007 ...WET WEATHER WILL TRANSITION TO A WINTRY MIX LATE SUNDAY... A SECONDARY SURGE OF COLD ARCTIC AIR WILL PUSH SOUTHWARD INTO SOUTH CENTRAL TEXAS SUNDAY NIGHT AND MONDAY. TEMPERATURES WILL BEGIN LOWERING TO BELOW FREEZING ACROSS NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS, INCLUDING THE TEXAS HILL COUNTRY OVERNIGHT SUNDAY WITH CONTINUED WIDESPREAD OVERRUNNING EXPECTED. THIS OVERRUNNING LIQUID PRECIPITATION WILL CHANGE TO LIGHT FREEZING RAIN AS SUBFREEZING TEMPERATURES ENSUE AND WORK SOUTH. BY DAWN MONDAY, AREAS OF LIGHT FREEZING RAIN COULD COVER MUCH OF THE TEXAS HILL COUNTRY AND MOST AREAS OF SOUTH CENTRAL TEXAS NORTH OF INTERSTATE 10. TEMPERATURES SHOULD REMAIN BELOW FREEZING FROM THE EASTERN HILL COUNTRY EASTWARD TO THE NORTHERN PORTIONS OF THE INTERSTATE 35 CORRIDOR DURING THE DAY MONDAY. WITH OVERRUNNING CONDITIONS CONTINUING, SIGNIFICANT ACCUMULATIONS OF ICE MAY OCCUR IN THIS AREA. A WINTER STORM WATCH MAY BE ISSUED TODAY OR TONIGHT FOR NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS SHOULD THESE FORECAST TRENDS HOLD. AS THE COLD ARCTIC RIDGE CONTINUES BUILDING SOUTH ACROSS THE REGION MONDAY NIGHT INTO EARLY TUESDAY, FREEZING RAIN CONDITIONS WILL EXPAND INTO EASTERN AND SOUTHERN PORTIONS OF SOUTH CENTRAL TEXAS. THIS MAY TRANSITION INTO A WINTRY MIX OF FREEZING RAIN, SLEET AND SNOW ACROSS AREAS MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR TUESDAY NIGHT BEFORE ENDING WEDNESDAY. OUTSIDE OF THE AFOREMENTIONED AREA OF POTENTIALLY SIGNIFICANT ICE ACCUMULATIONS MONDAY, ONLY LIGHT ACCUMULATIONS OF ICE AND SNOW ARE EXPECTED AT THIS TIME. ICING MAY POSE PROBLEMS MAINLY ON BRIDGES, OVERPASSES AND EXPOSED OBJECTS. HOWEVER, EVEN LIGHT ACCUMULATIONS CAN BE EXTREMELY DANGEROUS HERE IN SOUTH CENTRAL TEXAS. THE TIMING AND MAGNITUDE OF COLDER WEATHER TO COME WILL BE CRITICAL WITH THIS WINTER WEATHER EPISODE. IF THE POTENTIAL FOR HEAVIER ACCUMULATIONS OF ICE IS EXPECTED IN THE NEXT 12 TO 24 HOURS, THEN A WINTER STORM WATCH MAY BE REQUIRED FOR PARTS OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS SUNDAY NIGHT OR MONDAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES.
Local storm report, Jan 13, 8:42 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 AM CST SAT JAN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG S SAN MARCOS 29.88N 97.93W
01/13/2007 HAYS TX EMERGENCY MNGR
ROOF DAMAGE TO SEVERAL BUILDINGS NEAR I35 AND WONDER
WORLD DR. REPORTED BY EOC.
&&
BFLocal storm report, Jan 13, 8:52 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 AM CST SAT JAN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM FLASH FLOOD 7 N AUSTIN 30.41N 97.75W
01/13/2007 TRAVIS TX PUBLIC
FLOODING/STANDING WATER REPORTED ON THE MAIN NORTHBOUND
LANES OF MOPAC/LOOP 1 AT STECK AVENUE.
&&
DCLocal storm report, Jan 13, 9:31 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 AM CST SAT JAN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD AUSTIN 30.31N 97.75W
01/13/2007 TRAVIS TX LAW ENFORCEMENT
SEVERAL HIGH WATER RESCUES UNDERWAY IN CITY OF AUSTIN
INCLUDING 1106 W DITTMAR, 714 E 8TH STREET, CESAR CHAVEZ
AND RED RIVER STREETS. 1 PERSON PULLED FROM WATER AND
RESCUED SO FAR.
0858 AM FLASH FLOOD 3 SSW AUSTIN 30.27N 97.77W
01/13/2007 TRAVIS TX EMERGENCY MNGR
SWIFT WATER RESCUE REPORTED ON INDUSTRIAL BLVD AT TERRY-O
LANE JUST SOUTH OF BEN WHITE BOULEVARD.
0840 AM FLASH FLOOD AUSTIN 30.31N 97.75W
01/13/2007 TRAVIS TX EMERGENCY MNGR
WALLER CREEK BETWEEN GUADALUPE AND 30TH ST IS OUT OF ITS
BANKS. ROADS MAY BE FLOODED IN THE AREA. RESIDENTS AND
BUSINESSES ALONG THE CREEK MAY EXPERIENCE YARD FLOODING.
0905 AM FLASH FLOOD AUSTIN 30.31N 97.75W
01/13/2007 TRAVIS TX LAW ENFORCEMENT
AUSTIN POLICE DEPT REPORTS SOUTH 1ST AND OLTORF, STECK
AND MOPAC, AND THORNBERRY RD ALL IMPASSABLE.
0914 AM FLASH FLOOD SAN MARCOS 29.88N 97.93W
01/13/2007 HAYS TX LAW ENFORCEMENT
BARRICADES UP ON SEVERAL ROADS AND LOW WATER CROSSINGS
COUNTY WIDE.
&&
DCLocal storm report, Jan 13, 9:53 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 AM CST SAT JAN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD AUSTIN 30.31N 97.75W
01/13/2007 TRAVIS TX FIRE DEPT/RESCUE
SINCE 0415 AM THIS MORNING AUSTIN/TRAVIS COUNTY EMS
REPORTS EIGHT HIGH/SWIFT WATER RESCUES SO FAR IN THE CITY
AS A RESULT OF FLASH FLOODING. AT LEAST ONE PERSON
RESCUED SO FAR. SEARCH ONGOING FOR AT LEAST ONE OTHER
PERSON.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 6:25 AM CST | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Jan 13, 7:24 AM CST | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| Jan 13, 8:44 AM CST | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jan 13, 9:25 AM CST | Flash Flood Warning | EWX | Hays, Travis | 2 hr |
| Jan 13, 10:32 AM CST | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| Jan 13, 10:45 AM CST | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jan 13, 11:11 AM CST | Flash Flood Watch | EWX | Atascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 15 more | 9 hr |
| Jan 13, 11:16 AM CST | Flash Flood Warning | EWX | Hays, Travis | 2 hr |
| Jan 13, 12:20 PM CST | Winter Storm Watch | EWX | Atascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 10 more | 16 hr |
| Jan 13, 12:20 PM CST | Winter Storm Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 4 days |
| Jan 13, 1:16 PM CST | Flash Flood Warning | EWX | Blanco | 119 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.